Calvert, Wesley and Kramer, Ken and Miller, Russell - Noncomputable functions in the Blum-Shub-Smale model

lmcs:1226 - Logical Methods in Computer Science, May 24, 2011, Volume 7, Issue 2
Noncomputable functions in the Blum-Shub-Smale model

Authors: Calvert, Wesley and Kramer, Ken and Miller, Russell

Working in the Blum-Shub-Smale model of computation on the real numbers, we answer several questions of Meer and Ziegler. First, we show that, for each natural number d, an oracle for the set of algebraic real numbers of degree at most d is insufficient to allow an oracle BSS-machine to decide membership in the set of algebraic numbers of degree d + 1. We add a number of further results on relative computability of these sets and their unions. Then we show that the halting problem for BSS-computation is not decidable below any countable oracle set, and give a more specific condition, related to the cardinalities of the sets, necessary for relative BSS-computability. Most of our results involve the technique of using as input a tuple of real numbers which is algebraically independent over both the parameters and the oracle of the machine.


Source : oai:arXiv.org:1105.1380
DOI : 10.2168/LMCS-7(2:15)2011
Volume: Volume 7, Issue 2
Published on: May 24, 2011
Submitted on: October 30, 2010
Keywords: Computer Science - Logic in Computer Science,Mathematics - Logic,F.1.1, F.1.3, I.1.2


Share

Consultation statistics

This page has been seen 62 times.
This article's PDF has been downloaded 139 times.